Hi, I just finished my last menstrual cycle last Friday

Patient

Q: Hi, I just finished my last menstrual cycle last Friday. My boyfriend and I had birth control failure and I took the take action (plan b) pill on Saturday. Last night I started bleeding again and still am. I'm extremely worried.

Doctor

A:   Hi,
Thanks for the query.

I understand your concern.
The possibility of pregnancy is less in your case as occurrence of ovulation immediately after completion of periods is not common and as you took emergency contraceptive pill within 24 hours.
The second episode of bleeding you got could be due to the withdrawal effect of emergency pill. And may subside soon.
If bleeding persists for more than 4 to 5 days, better to consult your doctor and take antifibrinolytic drugs to control the bleeding.

Take care

Related Q&A

Q: Having irregular period problems, from april till november i didnt have my regular flow of period , instead i have a ...

Q: I'm a 39 year old caucasian woman. I have been feeling unwell for a few days and I have a history of periods of feeli...

Q: Sir after taking mensovit plus will my period be regular in time

Q: Sir mensovit plus is only use for pregnancy or it can be used for nt coming period

Q: I have recently came off the pill as my Partner had the snip. We split up and I slept with someone else on the 15th o...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews